Hail, Camden
- When
- April 18, 12:55 PM CST
- Where
- Camden County, Camdenton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -92.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 18, 9:50 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 AM CDT THU APR 18 2002 INTERESTING SHORT TERM FORECAST...WITH WIDELY SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTHWEST MISSOURI/NORTHWEST ARKANSAS/NORTHEAST OKLAHOMA IN SEEMINGLY CAPPED ATMOSPHERE. UPPER AIR ANALYSIS SHOWED 110 KNOT JET AT 250 MB OVER OKLAHOMA AND TEXAS ...WHICH WOULD PUT THE STORMS ON THE NOSE OF THIS JET. ACTIVITY MAY BE FORMING IN THE LEADING EDGE OF HIGHER 850 MB DEWPOINTS...AS OUN HAD 16 C WHILE SPRINGFIELD HAD 4 C AT 12Z. WILL ADD A 20 PERCENT CHANCE OF SHOWERS/THUNDERSTORMS OVER SOUTHERN SECTIONS TO ACCOUNT FOR THIS. EXTENSIVE AREA OF MIDDLE AND HIGH CLOUDS OVER WESTERN SECTIONS OF THE FORECAST AREA...WHICH WILL LIMIT HEATING AND THE MIXING HEIGHT...MAKING A WIND ADVISORY UNLIKELY TODAY. WILL HAVE TO BEEF UP CLOUD WORDING AREA WIDE...AND MAKE MAJOR CHANGES TO TEMPERATURES FOR THIS AFTERNOON (FORECAST FOR WESTERN SECTIONS LOOKS TOO WARM...WHILE SOUTH CENTRAL MISSOURI FORECAST HIGHS ARE TOO COOL.) WE WILL HAVE AN 18Z UPPER AIR RELEASE TO ALLOW US TO BETTER ASSESS THE STRENGTH OF THE CAPPING INVERSION. .SGF... MO...NONE. KS...NONE. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT THU APR 18 2002 SCATTERED SHOWERS AND THUNDERSTORMS...THAT DEVELOPED THIS MORNING FROM CENTRAL TO SOUTHWEST MISSOURI...WILL CONTINUE TO SPREAD EAST THIS AFTERNOON...HOWEVER SEVERE THUNDERSTORM DEVELOPMENT IS NOT LIKELY. ISOLATED STORMS MAY PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...GUSTY WINDS AND BRIEF HEAVY RAINFALL. * EXTENDED OUTLOOK... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SUTTON THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1246 PM 4 S ASH GROVE MO .88 INCH HAIL
04/18/02 GREENE REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU APR 18 2002 * HAZARDOUS WEATHER THREAT(S)... THUNDERSTORMS PRODUCING LARGE HAIL...UP TO ONE INCH IN DIAMETER... AND BRIEF HEAVY RAINFALL OF ONE QUARTER TO ONE HALF INCH IN A VERY SHORT PERIOD OF TIME. * THREAT AREAS AND TIMING... ALONG AND EAST OF A LINE FROM OSAGE BEACH TO SPRINGFIELD AND CASSVILLE THROUGH 6 PM. * DISCUSSION... A NARROW BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE STORMS ENCOUNTER A MORE UNSTABLE AIRMASS OVER CENTRAL AND SOUTH CENTRAL MISSOURI. * SPOTTER ACTIVATION OUTLOOK... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED. * EXTENDED OUTLOOK... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTH AS WAVES OF SHOWERS AND THUNDERSTORMS MOVE THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SUTTON THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT THU APR 18 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM PLAD MO .88 INCH HAIL
04/18/02 DALLAS REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293684.